Couldn't find what you looking for?

TRY OUR SEARCH!

Hi all,

I am 27 years old. My husband and I are not ttc, but we aren't trying not to either. I have been regular to the day for the last 4 years. I usually ovulate on day 15/16 of my cycle so i withstain from sex during that time. ( i do not use an ovulation kit, only the signs my body gives me).

Last month, I had an upper respiratory and sinus infection and was prescribed a steroid. My period was 6 days late and very light. Only lasting about 3 days. My husband and I had unprotected sex many times at the "end" or at least what i thought was the end of my cycle. Then the period didn't come when expected, it came 6 days later; when it came and for about 4 days after we also continued to have unprotected sex, as this was our usual routine.

Now, after about 10 days after my late, light period, I discovered a pink, light watery bleeding after sex 2 days ago. Then i saw it just once when I urinated. I put in a tampon because I was running out the door. When i took it out, there was hardly anything there, but that same light red color and creamy discharge. (weird) I took a PT but it was negative. I am not due for my period for 12 days. I began feeling uncomfortable but not painful cramping in my pelvic region.

Of course I search the web and read all about implantation bleeding, etc. I am wondering if it is possible I am pregnant or if this is most likely an effect of the steroid/antibiotics. I have not seen enough information on the web that doesnt relate to this being a sign of pregnancy.

Confused, but hopeful :-)

Loading...

Melissa,

It could be many reasons besides pregnancy. Antibiotics can affect your body in different ways. The "pink" spotting indicates that it may be implantation bleeding due to its color and its light volume. Perhaps the antibiotics delayed ovulation in some way or made ovulation earlier. Because it doesnt sound like you had unprotected intercourse during your supposedly "fertile days" there are only two answers.
1. you are pregnant because you ovulated at a time outside of the expected fertile days due to consumption of antibiotics
2. you ar enot prgnant and the antibiotics not only delayed your period and made it lighter but now it is causing you to spot.
Check back when you know for certain!

Ciao!
Reply

Loading...

I agree with Sampson. It's not quite clear how either illness or antibiotics can affect the menstrual cycle, because surprisingly, there is not a great deal of research into either of these things. At the same time, if you ask most doctors whether antibiotics or a general weakened immune system due to illness can throw your cycle off, most will say that they can do that and cause abnormal vaginal bleeding or bleeding between periods. Stress, which can also result from infections and having to take medications for them obviously, can definitely throw your menstrual cycle off. 

It is possible that you had an implantation bleeding too, although most women who have those describe them as brown spotting rather than pink and watery spotting. You can only tell afterward anyway. If it turns out you are pregnant, then you can say you had an implantation bleeding. 

Reply

Loading...

You would have to abstain from sex at least 48hrs MINIMUM on either side of ur ovulation to have a good chance of not getting pregnant. Its very likely you are but drugs do screw up the body.
Reply

Loading...